Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Pueblo, CO

July 12, 2009Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2009, 1:44 PM MDT for Saguache County, Colorado. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2009, 1:44 PM MDT (19:44 UTC)
Expired
Jul 12, 2009, 2:45 PM MDT
In force
61 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 182 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1855 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 121944
SVRPUB
COC109-122045-
/O.NEW.KPUB.SV.W.0071.090712T1944Z-090712T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT SUN JUL 12 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 245 PM MDT...

* AT 144 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES WEST OF SAGUACHE...OR ABOUT 47 MILES SOUTHEAST OF GUNNISON...
  AND WAS MOVING TOWARD THE EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3820 10602 3793 10596 3791 10649 3809 10652
TIME...MOT...LOC 1945Z 261DEG 11KT 3801 10639

$$
3 follow-up statements
000 
WWUS55 KPUB 121958
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
158 PM MDT SUN JUL 12 2009

COC109-122045-
/O.CON.KPUB.SV.W.0071.000000T0000Z-090712T2045Z/
SAGUACHE CO-
158 PM MDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR CENTRAL SAGUACHE COUNTY...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 11 MILES SOUTHWEST OF SAGUACHE...OR 46 MILES NORTHWEST OF
ALAMOSA...AND WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3820 10602 3793 10596 3791 10649 3809 10652
TIME...MOT...LOC 1958Z 261DEG 11KT 3802 10633

$$
000 
WWUS55 KPUB 122024
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
224 PM MDT SUN JUL 12 2009

COC109-122045-
/O.CON.KPUB.SV.W.0071.000000T0000Z-090712T2045Z/
SAGUACHE CO-
224 PM MDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR CENTRAL SAGUACHE COUNTY...

AT 223 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 8 MILES SOUTHWEST OF SAGUACHE...OR 44 MILES NORTHWEST OF
ALAMOSA...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3820 10602 3793 10596 3791 10649 3809 10652
TIME...MOT...LOC 2024Z 265DEG 9KT 3802 10626

$$
000 
WWUS55 KPUB 122036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT SUN JUL 12 2009

COC109-122045-
/O.CON.KPUB.SV.W.0071.000000T0000Z-090712T2045Z/
SAGUACHE CO-
236 PM MDT SUN JUL 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR CENTRAL SAGUACHE COUNTY...

AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 6 MILES SOUTHWEST OF SAGUACHE...OR 44 MILES NORTHWEST OF
ALAMOSA...AND WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3820 10602 3793 10596 3791 10649 3809 10652
TIME...MOT...LOC 2036Z 259DEG 10KT 3803 10623

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:51 AM MDT, 9 hours 53 minutes earlier.

Area forecast discussion, Jul 12, 3:51 AM MDT, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
351 AM MDT SUN JUL 12 2009

.SHORT TERM...
(TODAY AND TONIGHT)

MAIN FORECAST CHALLENGE TODAY WILL BE HOW FAR NORTH FRONTAL BOUNDARY
WILL LIFT AND CORRESPONDING POPS/POTENTIAL FOR SEVERE
THUNDERSTORMS...

SIMILAR TO YESTERDAY...MCS HAS DEVELOPED ACROSS EAST CENTRAL
COLORADO EARLIER TONIGHT AND HAS PUSHED EASTWARD INTO KANSAS. THIS
HAS DRIVEN THE FRONTAL BOUNDARY BACK SOUTHWARD INTO SE CO WITH DEW
POINTS CLIMBING BACK INTO THE 50S TO AROUND 60 NEAR THE CO/KS BORDER.
ALREADY NAM12...WHICH IS SUFFERING FROM CONVECTIVE FEEDBACK IS TOO
HIGH WITH THE DEW POINTS VERIFYING THUS FAR...AND THEREFORE IS
LIKELY TOO HIGH AGAIN WITH FORECAST DEW POINTS THIS AFTERNOON.

ALOFT...MOISTURE PLUME EXTENDS FROM THE FOUR CORNERS REGION ACROSS
NRN/CEN CO.  AT LEAST ONE SHORTWAVE IS EVIDENT IN THE PLUME ACROSS
SW CO...WHICH IS HELPING TO KEEP SHOWERS AND ISOLATED THUNDERSTORMS
GOING ACROSS WRN/NRN PORTIONS OF THE FCST AREA AT THIS EARLY HOUR.
ANOTHER SHORTWAVE IS EVIDENT IN THE DRIER AIRMASS TO THE
SOUTH...ENTERING CEN NM.  BOTH OF THESE SHORTWAVES WILL BE TRACKING
NORTHEASTWARD ACROSS THE FCST AREA TODAY...BRINGING AN EARLIER START
TO CONVECTION TODAY.

FOR THIS AFTERNOON...FRONT IS FORECAST TO LIFT BACK NORTHWARD AS LOW
LVL MOISTURE GETS SCOURED OUT IN SOUTH TO SOUTHWESTERLY FLOW. MODEL
CONSENSUS IS THAT FRONT WILL PROBABLY BE POSITIONED ALONG THE PALMER
DIVIDE EASTWARD ACROSS KIOWA COUNTY BY LATE AFTERNOON.  NORTH OF
THIS BOUNDARY...DEW POINTS IN THE 50S TO NEAR 60 BY THE CO/KS BORDER
SHOULD YIELD CAPE VALUES OF 1500+ J/KG.  DEEP LAYER SHEARS ARE
SIMILAR TO YESTERDAYS VALUES RANGING FROM 20 TO 35 KTS...WITH
HIGHEST VALUES ACROSS THE NORTH.  PRIMARY STORM MODE TODAY WILL
LIKELY BE MULTICELLS...THOUGH AN ISOLATED SUPERCELL ALONG/NORTH OF
THE BOUNDARY WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS.  SOUTH OF THE FRONT...THUNDERSTORMS WILL BE
MORE OF THE HIGH BASED VARIETY...WITH GUSTY WINDS UP TO 50 MPH
POSSIBLE ALONG WITH LIGHTNING...BUT ONLY LIGHT RAINFALL AMOUNTS.
MOUNTAIN AREAS ALONG THE CONTINENTAL DIVIDE ARE IN BETTER PROXIMITY
TO DEEPER MOISTURE/SHORTWAVE ENERGY...SO WILL SEE SLIGHTLY BETTER
COVERAGE OF THUNDERSTORMS (SCT CATEGORY) WITH SOME LIGHT TO MODERATE
RAINFALL UNDER THE HEAVIER STORMS.  OVERALL...NOT MUCH DIFFERENCE IN
THE FCST FROM YESTERDAY.  MAX TEMPS WILL TOP OUT AROUND 100 FOR THE
SOUTHEAST PLAINS SOUTH OF THE FRONT...WITH 70S/80S FOR MOST OF THE
MOUNTAIN/VALLEY LOCATIONS...WITH 50S/60S ABOVE TIMBERLINE. IN
FACT...FAR SOUTHEAST PLAINS MAY EXPERIENCE A FEW HOURS OF CRITICAL
TO NEAR CRITICAL FIRE WEATHER CONDITIONS AS SOUTHERLY WINDS INCREASE
WITH GUSTS IN EXCESS OF 25 MPH AND HUMIDITIES FALLING BELOW 15%.
WITH MAJORITY OF FUELS STILL CONSIDERED TOO GREEN TO CARRY HIGH RISK
OF FIRE SPREAD...WILL REFRAIN FROM ANY FIRE WEATHER HIGHLIGHTS. AS
THE HEAT CONTINUES...FUEL CONDITIONS ACROSS THE SE CORNER OF
THE STATE WILL CONTINUE TO DRY OUT AND THIS MAY BECOME AN
INCREASING CONCERN.

CONVECTION WILL ONCE AGAIN CONGEAL INTO AN MCS ACROSS EAST CENTRAL
CO TONIGHT WITH THUNDERSTORM OUTFLOWS AIDING IN SURGING THE FRONT
BACK SOUTHWARD INTO SE CO.  -KT

.LONG TERM...
(MONDAY THROUGH SATURDAY)

UPPER LOW WILL MOVE ACROSS MT AND INTO THE NORTHERN PLAINS MONDAY
EVENING THROUGH TUESDAY. THIS CAUSES RIDGE AXIS TO BE FLATTENED OVER
CENTRAL ROCKIES. ASSOCIATED SURFACE FRONT WILL MOVE INTO THE CWA
TUESDAY AFTERNOON. MODELS DISPLAYING SOME DIFFERENCES IN THE TIMING
DETAILS OF THE FROPA. BOTH GFS AND ECMWF SHOW LITTLE IN THE WAY OF
DYNAMICS OR MOISTURE WITH THE FROPA...WHILE NAM IS BIT MORE
OPTIMISTIC ABOUT THUNDERSTORM CHANCES. HAVE KEPT JUST LOW POPS IN...
BEST LIFT REMAINS WELL NORTH OF THE CWA AND ZONAL FLOW PUSHES
SUBTROPICAL MOISTURE OFF TO OUR SOUTHEAST. ZONAL FLOW CONTINUES ON
WEDNESDAY WITH TEMPERATURES A FEW DEGREES COOLER THAN TEMPS OF LATE.
RIDGE BEGINS TO BUILD OVER THE WESTERN U.S. WEDNESDAY NIGHT AND
THURSDAY LEAVING CWA IN NORTHWEST FLOW ALOFT. A WEAK DISTURBANCE IS
ADVERTISED BY THE GFS FOR THURSDAY AFTERNOON. FOR NOW...TIMING OF
THE WAVE IS DIFFICULT AS IS POTENTIAL MOISTURE RETURN IN THE FAR
EASTERN PORTION OF THE CWA...SO KEPT LOW POPS IN THE FORECAST FOR
THIS PERIOD. PREVIOUS FORECAST HAD THINGS WELL HANDLED...SO MADE
ONLY MINOR CHANGES.

TEMPERATURES MONDAY AND TUESDAY WILL REMAIN IN THE 90S TO LOW 100S
ON THE PLAINS WITH 70S AND 80S IN THE MOUNTAINS AND HIGHER
ELEVATION VALLEYS. TEMPERATURES COOL SLIGHTLY FOR THE REST OF THE PERIOD
WITH HIGHS ABOUT 5 DEGREES COOLER. THE RIDGE IS FORECAST TO
REBUILD BY WEEKS END SO COULD SEE A RETURN TO WARMER CONDITIONS. STARK

&&

.AVIATION...
VFR CONDITIONS EXPECTED AT TAF SITES TODAY. ISOLATED TO
SCATTERED -TSRA EXPECTED ACROSS THE AREA THIS AFTERNOON...WITH
GREATEST COVERAGE OVER THE MOUNTAINS AND PALMER DIVIDE. KCOS IS THE
MOST LIKELY TAF SITE TO BE AFFECTED WITH -TSRA LATER THIS AFTERNOON
WITH LOCALIZED GUSTY WINDS AND BRIEF MODERATE TO HEAVY RAINFALL.
THINK BEST THREAT FOR SEVERE THUNDERSTORMS WILL STAY TO THE NORTH OF
KCOS.  ELSEWHERE...THUNDERSTORMS WILL BE MORE HIGH BASED WITH
LOCALIZED WIND GUSTS UP TO 50 MPH...BRIEF LIGHT RAINFALL...AND
LIGHTNING THE MAIN THREATS.  FRONT WILL DROP BACK INTO SE COLORADO
THIS EVENING...AIDED BY THUNDERSTORM OUTFLOWS.  THIS MAY BRING
ANOTHER PERIOD OF GUSTY NORTH TO NORTHEAST WINDS TO THE KCOS AND
KPUB TAF SITES DURING THE EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/40
Hazardous weather outlook, Jul 12, 6:45 AM MDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT SUN JUL 12 2009

COZ058>089-093>099-131300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
645 AM MDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL
DEVELOP ACROSS THE MOUNTAINS BY LATE MORNING...THEN DRIFT OFF INTO
THE ADJACENT PLAINS DURING THE AFTERNOON.  ONE OR TWO SEVERE THUNDERSTORMS
WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL
PASO AND KIOWA COUNTIES.  THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORMS WILL BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND
GUSTS UP TO 60 MPH...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO
GROUND LIGHTNING.  ELSEWHERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALIZED GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO
GROUND LIGHTNING...AND BRIEF LIGHT RAINFALL.  THUNDERSTORMS WILL
GRADUALLY DECREASE FOR MOST AREAS AFTER SUNSET...ALTHOUGH ISOLATED
THUNDERSTORMS MAY CONTINUE ACROSS PORTIONS OF SOUTHEAST COLORADO
PAST MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE
AFTERNOON AND EVENING HOURS THROUGH THE PERIOD. THE PRIMARY THREAT
WITH ANY OF THE THUNDERSTORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE
HAIL AROUND AN INCH IN DIAMETER AS WELL AS WIND GUSTS AROUND 60
MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL PASO...AND
KIOWA COUNTIES.

STARK

In the hours before

Special weather statement, Jul 12, 12:20 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1220 PM MDT SUN JUL 12 2009

COZ060-064>066-069-121845-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN
SAWATCH MOUNTAINS ABOVE 11000 FT-LA GARITA MOUNTAINS ABOVE 10000
FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-SAGUACHE
COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
1220 PM MDT SUN JUL 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO

AT 1219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF NORTH PASS...OR 41 MILES
SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.
  BONANZA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 12, 1:37 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
137 PM MDT SUN JUL 12 2009

COZ065-066-069-122000-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA
MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE
BELOW 10000 FT-
137 PM MDT SUN JUL 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO

AT 135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHEAST OF NORTH PASS...OR 46 MILES
SOUTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL SAGUACHE
COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:12 PM MDTSevere Thunderstorm WarningPUBEl Paso63 min
Jul 12, 2:43 PM MDTSevere Thunderstorm WarningPUBSaguache62 min
Jul 12, 2:58 PM MDTSevere Thunderstorm WarningPUBEl Paso51 min
Jul 12, 3:39 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.